Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 375, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 10, 2017, 4:14 PM MDT for Harding County, Mora County, San Miguel County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 4:14 PM MDT (22:14 UTC)
- Expired
- Aug 10, 2017, 4:46 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Harding County, NM, Mora County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 163 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
990
WUUS55 KABQ 102214
SVRABQ
NMC021-033-047-102315-
/O.NEW.KABQ.SV.W.0375.170810T2214Z-170810T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
414 PM MDT THU AUG 10 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
North central San Miguel County in northeastern New Mexico...
West central Harding County in northeastern New Mexico...
Southeastern Mora County in northeastern New Mexico...
* Until 515 PM MDT.
* At 414 PM MDT, a severe thunderstorm was located 8 miles southeast
of Wagon Mound, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Wagon Mound and Roy.
This includes Interstate 25 between Mile Markers 376 and 390.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3590 10491 3605 10470 3593 10415 3556 10427
TIME...MOT...LOC 2214Z 285DEG 16KT 3590 10462
HAIL...1.75IN
WIND...60MPH
$$
332 follow-up statements
866
WWUS55 KABQ 102237
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
437 PM MDT THU AUG 10 2017
NMC021-033-047-102315-
/O.CON.KABQ.SV.W.0375.000000T0000Z-170810T2315Z/
San Miguel-Harding-Mora-
437 PM MDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTH CENTRAL SAN MIGUEL...WEST CENTRAL HARDING AND SOUTHEASTERN
MORA COUNTIES...
At 437 PM MDT, a severe thunderstorm was located 14 miles northeast
of Maes, or 15 miles southeast of Wagon Mound, moving east at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wagon Mound and Roy.
This includes Interstate 25 between Mile Markers 376 and 390.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Accumulations of hail on roads can create very slick and hazardous
driving conditions.
&&
LAT...LON 3590 10491 3605 10470 3593 10415 3556 10427
TIME...MOT...LOC 2237Z 285DEG 16KT 3587 10450
HAIL...2.00IN
WIND...60MPH
$$
33370
WWUS55 KABQ 102246
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
446 PM MDT THU AUG 10 2017
NMC021-033-047-102256-
/O.CAN.KABQ.SV.W.0375.000000T0000Z-170810T2315Z/
San Miguel-Harding-Mora-
446 PM MDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN MIGUEL...
WEST CENTRAL HARDING AND SOUTHEASTERN MORA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3590 10491 3605 10470 3593 10415 3556 10427
TIME...MOT...LOC 2245Z 285DEG 16KT 3586 10445
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:10 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 10, 3:10 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 310 PM MDT Thu Aug 10 2017 .SYNOPSIS... Showers and thunderstorms will become more widespread and active Friday and through the weekend before some drying pushes into west central and northwest New Mexico early to mid next week. A few strong to severe storms with large hail and damaging wind gusts are most likely late this afternoon and evening over portions of northeast New Mexico. Locally heavy rain on Friday, which could result in flash flooding, may be most likely along portions of the central mountain chain, Northeast and Central Highlands and the East Central Plains. High temperatures for the next several days will be near to below average while overnight lows will be near to above average. && .DISCUSSION... Sure doesn't seem like the monsoon season with the recent bouts of severe weather and the ongoing SPC outlook, which still has the marginal/slight risk area painted over Union, and the majority of Catron and Harding counties through this evening. Sfc front/outflow boundary forecast to surge into the northeast, but latest HRRR has delayed it until 00Z or after. This seems reasonable as convective development just starting to get frisky over ne NM and over se CO. Given the placement of forecast rainfall and surface gradient, not suspecting there will be much of an east wind, if any, into the middle/lower RGV tonight. May have to watch the southeast tonight, if the boundary is driven farther south because the inherited minimal to nil pops were left in that region. The upslope flow associated with the boundary sets the stage for a more active Friday/Friday night, and potential for heavy rain over portions of the central mt chain, Northeast and Central Highlands and East Central Plains, where theta-e values increase significantly. Severe storms are not in the outlook though. Did up pops to match the guidance consensus. The far southeast and far northwest may be the areas which are least likely to receive decent rainfall. Lowered high temperatures Friday for parts of the northeast, although did not go as cool as the MET guidance. Saturday and Sunday look active also with a rather flat H5 ridge in place. Another front may impact the northeast Sunday night and again Monday night. Some drier air may push into west central and northwest New Mexico next Tuesday/Wednesday to trim rain chances there. High temperatures the next 7 days will be near to below average, with lows near to above average. && .FIRE WEATHER... The mid-level high pressure system will migrate southeastward over south TX today, allowing a more traditional flow of monsoon moisture to stream north and northeastward over the forecast area. A couple of moist back door cold fronts area also expected to dive south southwestward through the eastern plains: one tonight and the other Sunday night. An uptick in the coverage and wetness of showers and thunderstorms is expected to begin Friday, with scattered to numerous showers and thunderstorms expected each afternoon and evening through Monday. With PWATs in the 1-1.6 inch range on Friday, that day should be the wettest day overall, and Monday looks to be a close second if Sunday night's front comes in wet enough. With all the moisture and some cool air advection with the fronts, high temperatures will vary from near normal to several degrees below normal Friday through Monday. Haines will vary around 3 through this period. There will also be areas of poor ventilation Friday and Saturday, but probably some improvement Sunday before vent rates fall again on Monday. An upper level trough approaching from the west will steer drier air into the state from the west and southwest Tuesday through the middle of the coming work week. The coverage and wetness of convection will decrease with each day, and there will be a resulting increase in high temperatures. Ventilation will probably also improve, though some stubborn pockets of poor may linger over southwest areas. Haines around 5 are expected across northern areas Tuesday and Wednesday. && .AVIATION... 18Z TAF CYCLE The mid-level high pressure system will begin to shift SE of NM today allowing better moisture and a more traditional monsoon flow to develop. SCT to ISOLD storms will generally move toward the northeast around 10-20 mph, except for NMRS cells over the southwest mountains, and also across the NE corner (where cells should move more toward the E or SE). Storms across the NE will be capable of large hail and damaging winds with an ISOLD tornado threat. Cells will probably cluster this aftn and evening, and an organized line will be possible across the NE. A back door cold front will push southwestward through the E plains tonight into Friday morning, allowing low clouds with IFR and MVFR conditions into the NE quarter of the state. Greatest confidence in TAF site flight category restriction is at LVS Friday morning, with less confidence at TCC. Storms will increase in coverage on Friday with locally heavy rain and wet microbursts likely. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 61 87 61 88 / 10 20 30 20 Dulce........................... 50 80 50 82 / 10 30 30 40 Cuba............................ 55 80 55 79 / 20 50 60 50 Gallup.......................... 56 82 56 85 / 20 40 50 30 El Morro........................ 52 78 53 79 / 40 50 60 50 Grants.......................... 56 81 55 83 / 30 50 60 50 Quemado......................... 59 79 58 83 / 50 40 60 50 Glenwood........................ 65 87 66 87 / 40 40 40 40 Chama........................... 49 74 47 77 / 20 40 40 50 Los Alamos...................... 60 78 57 78 / 30 50 70 50 Pecos........................... 57 77 56 78 / 30 60 80 50 Cerro/Questa.................... 51 73 50 78 / 20 60 50 50 Red River....................... 46 68 45 70 / 30 70 60 60 Angel Fire...................... 47 70 47 72 / 30 80 70 50 Taos............................ 53 78 53 80 / 20 60 60 50 Mora............................ 53 73 52 75 / 40 70 80 50 Espanola........................ 56 83 57 86 / 20 50 70 40 Santa Fe........................ 58 79 56 80 / 30 60 80 50 Santa Fe Airport................ 61 82 59 83 / 20 40 70 40 Albuquerque Foothills........... 65 84 63 85 / 30 40 60 30 Albuquerque Heights............. 68 87 66 86 / 20 30 60 30 Albuquerque Valley.............. 63 88 65 88 / 20 30 50 30 Albuquerque West Mesa........... 64 87 63 87 / 20 30 60 30 Los Lunas....................... 65 90 66 89 / 30 20 50 30 Rio Rancho...................... 67 87 65 86 / 20 30 60 30 Socorro......................... 68 90 67 89 / 30 20 40 40 Sandia Park/Cedar Crest......... 58 80 57 80 / 40 50 70 30 Tijeras......................... 62 82 61 82 / 40 40 60 30 Moriarty/Estancia............... 56 84 58 83 / 30 40 60 30 Clines Corners.................. 57 79 57 81 / 30 40 60 40 Gran Quivira.................... 62 83 61 83 / 30 30 40 30 Carrizozo....................... 65 86 65 86 / 20 20 30 30 Ruidoso......................... 58 78 58 77 / 30 20 30 30 Capulin......................... 57 74 56 78 / 60 40 40 40 Raton........................... 59 76 56 82 / 30 40 30 50 Springer........................ 57 77 56 81 / 30 50 50 40 Las Vegas....................... 56 74 55 78 / 30 60 70 40 Clayton......................... 61 77 60 82 / 60 30 40 20 Roy............................. 57 76 57 81 / 30 40 60 30 Conchas......................... 62 83 64 87 / 20 30 60 30 Santa Rosa...................... 63 85 63 88 / 20 30 50 20 Tucumcari....................... 66 87 67 91 / 20 30 50 20 Clovis.......................... 66 88 66 88 / 10 10 20 20 Portales........................ 68 89 68 89 / 10 10 20 20 Fort Sumner..................... 66 90 67 90 / 10 10 30 20 Roswell......................... 69 95 69 93 / 0 5 20 20 Picacho......................... 63 87 64 86 / 10 10 20 30 Elk............................. 60 82 61 81 / 10 10 20 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 10, 2:52 AM MDT, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 252 AM MDT Thu Aug 10 2017 NMZ501>540-111100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 252 AM MDT Thu Aug 10 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms over the northeast plains, including Union county. Storms will be capable of producing large hail, strong downburst winds, frequent lightning, and locally heavy rainfall. There is a slight risk for flash flooding over north- eastern New Mexico where locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a slight risk for flash flooding over portions of north- central and western NM Friday, including the Sangre de Cristo's, middle Rio Grande Valley, and the SW mountains. Long duration of locally heavy rainfall in these areas will be able to produce localized flash flooding. A significant moisture surge will produce a large coverage of storms over NM Friday and through the weekend. This pattern will enhance the possibility for locally heavy rainfall and the risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
In the hours before
Special weather statement, Aug 10, 12:07 PM MDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1207 PM MDT THU AUG 10 2017
NMZ523-533-101830-
Guadalupe County-Central Highlands-
1207 PM MDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE AND EAST
CENTRAL TORRANCE COUNTIES UNTIL 1230 PM MDT...
At 1206 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Vaughn. This storm was nearly stationary.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Vaughn and Duran.
This includes Highway 285 between Mile Markers 194 and 204.
&&
LAT...LON 3435 10518 3435 10521 3443 10541 3466 10536
3457 10499
TIME...MOT...LOC 1806Z 197DEG 2KT 3448 10529
44Special weather statement, Aug 10, 3:25 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Albuquerque NM 325 PM MDT THU AUG 10 2017 NMZ515-528-529-531-532-102200- Far Northeast Highlands-Eastern San Miguel County-Harding County-Northeast Highlands-East Slopes Sangre de Cristo Mountains- 325 PM MDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL...WEST CENTRAL HARDING AND SOUTHEASTERN MORA COUNTIES UNTIL 400 PM MDT... At 324 PM MDT, Doppler radar was tracking a strong thunderstorm near Wagon Mound, moving southeast at 35 mph. Winds in excess of 40 mph will be possible with this storm along with penny to nickel size hail. Locations impacted include... Wagon Mound. This includes Interstate 25 between Mile Markers 374 and 388. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3590 10494 3606 10482 3582 10421 3559 10438 TIME...MOT...LOC 2124Z 300DEG 30KT 3595 10480 33
Local storm report, Aug 10, 3:52 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 8 SW WAGON MOUND 35.92N 104.80W
08/10/2017 M1.75 INCH MORA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702154
DAKSpecial weather statement, Aug 10, 4:03 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
403 PM MDT THU AUG 10 2017
NMZ537-102230-
De Baca County-
403 PM MDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE BACA COUNTY UNTIL
430 PM MDT...
At 403 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Ramon, or 37 miles southwest of Fort Sumner,
moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern De
Baca County.
This includes Highway 285 between Mile Markers 160 and 172.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3420 10444 3404 10477 3406 10479 3408 10479
3409 10481 3420 10490 3421 10489 3442 10463
TIME...MOT...LOC 2203Z 233DEG 17KT 3417 10477
40The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 39 min |
| Aug 9, 6:10 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 50 min |
| Aug 9, 6:26 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Aug 9, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 45 min |
| Aug 9, 7:41 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Aug 9, 7:48 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 42 min |
| Aug 9, 8:22 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 3 hr |
| Aug 9, 8:29 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| Aug 9, 9:08 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 52 min |
| Aug 9, 9:39 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 51 min |
| Aug 10, 12:17 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 43 min |
| Aug 10, 12:25 AM MDT | Special Weather Statement | ABQ | Union | 50 min |
| Aug 10, 12:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Aug 10, 12:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 19 min |
| Aug 10, 12:40 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 10, 1:35 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 115 min |
| Aug 10, 1:52 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 113 min |
| Aug 10, 1:53 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 2 hr |
| Aug 10, 2:23 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln | 28 min |
| Aug 10, 3:25 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Aug 10, 3:32 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 43 min |
| Aug 10, 3:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Aug 10, 3:40 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Lincoln, Torrance | 2 hr |
| Aug 10, 4:03 PM MDT | Special Weather Statement | ABQ | De Baca | 27 min |
| Aug 10, 4:28 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Aug 10, 4:41 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
| Aug 10, 5:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 29 min |
| Aug 10, 5:37 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.